TITLE

Blow-up of solutions to a nonlinear dispersive rod equation

AUTHOR(S)
Yong Zhou
PUB. DATE
January 2006
SOURCE
Calculus of Variations & Partial Differential Equations;Jan2006, Vol. 25 Issue 1, p63
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
In this paper, firstly we find the best constant for a convolution problem on the unit circle via a variational method. Then we apply the best constant on a nonlinear rod equation to give sufficient conditions on the initial data, which guarantee finite time singularity formation for the corresponding solutions.
ACCESSION #
19345383

 

Related Articles

  • Optimization problems for weighted Sobolev constants. Bandle, Catherine; Wagner, Alfred // Calculus of Variations & Partial Differential Equations;Aug2007, Vol. 29 Issue 4, p481 

    In this paper, we study a variational problem under a constraint on the mass. Using a penalty method we prove the existence of an optimal shape. It will be shown that the minimizers are H�lder continuous and that for a large class they are even Lipschitz continuous. Necessary conditions in...

  • On the solvability of an evolution variational inequality with a nonlocal space operator. Glazyrina, O.; Pavlova, M. // Differential Equations;Jul2014, Vol. 50 Issue 7, p873 

    By using semidiscretization and penalty methods, we prove the existence of a generalized solution of a variational inequality of parabolic type with a space operator monotone in the gradient and depending on an integral characteristic of the solution with respect to the space variables.

  • Comment on: Nonlocal �Realistic� Leggett Models Can be Considered Refuted by the Before-Before Experiment. Zukowski, Marek // Foundations of Physics;Nov2008, Vol. 38 Issue 11, p1070 

    It is shown here that Suarez (Found. Phys. 38:583, ) wrongly presents the assumptions behind the Leggett�s inequalities, and their modified form used by Groeblacher et al. (Nature 446:871, ) for an experimental falsification of a certain class of non-local hidden variable models.

  • Minimizers of Hartree Type Functionals and Related Interpolation Inequalities. Genev, Hristo; Venkov, George // AIP Conference Proceedings;4/7/2011, Vol. 1340 Issue 1, p203 

    In this work we are concerned with the minimization problem associated to the best constant Cn,α in the following interpolation inequality...

  • An Implicit Hierarchical Fixed-Point Approach to General Variational Inequalities in Hilbert Spaces. Zeng, L. C.; Ching-Feng Wen; Yao, J. C. // Fixed Point Theory & Applications;2011, Special section p1 

    Let C be a nonempty closed convex subset of a real Hilbert space H. Let F : C → H be a κ-Lipschitzian and η-strongly monotone operator with constants κ, η > 0, V, T : C → C be nonexpansive mappings with Fix(T) ≠ ∅ where Fix(T) denotes the fixed-point set of...

  • On nonlinear evolution variational inequalities involving variable exponent. Mingqi Xiang // Electronic Journal of Qualitative Theory of Differential Equatio;12/2/2013, Issue 62-78, p1 

    In this paper, we discuss a class of quasilinear evolution variational inequalities with variable exponent growth conditions in a generalized Sobolev space. We obtain the existence of weak solutions by means of penalty method. Moreover, we study the extinction properties of weak solutions to...

  • VARIATIONAL ANALYSIS OF A ROLLING PROBLEM WITH DAMAGE AND WEAR. Angelov, T. A. // Quarterly Journal of Mechanics & Applied Mathematics;Aug2012, Vol. 65 Issue 3, p361 

    A quasi-steady rolling problem with friction and wear, for rigid-plastic, incompressible materials with strain hardening and damage is considered. A variational formulation, consisting of one variational inequality and three evolution equations, coupling the velocity, hardening, damage and wear...

  • AUGMENTED LAGRANGIAN METHODS FOR VARIATIONAL INEQUALITY PROBLEMS. Iusem, Alfredo N.; Nasri, Mostafa // RAIRO -- Operations Research;2010, Vol. 44 Issue 1, p5 

    We introduce augmented Lagrangian methods for solving finite dimensional variational inequality problems whose feasible sets are defined by convex inequalities, generalizing the proximal augmented Lagrangian method for constrained optimization. At each iteration, primal variables are updated by...

  • NOTE ON THE STANDARD ERROR OF THE DIFFERENCE BETWEEN COEFFICIENTS OF VARIATION OF CORRELATED VARIABLES. Zubin, Joseph // Journal of Applied Psychology;Jun34, Vol. 18 Issue 3, p491 

    The article aims to derive the equation on the standard error of difference between coefficients of variation of two correlated variables. The author explains that the crucial comparison in majority of experiments in psychology and education is made between variabilities rather than between...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics